MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date of event is unknown but best estimate is between (b)(6) 2017.If explanted; give date: not applicable; however a planned explant was reported for (b)(6) 2017.Patient code of (b)(4) is provided for planned explant of the intraocular lens.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A report was received that a tecnis symfony toric model zxt150 20.5 diopter intraocular lens (iol) was planned for explant from a patient¿s operative eye as there was dissatisfaction with the patient¿s near vision and experiencing halos.The patient was initially treated with eye drops and artificial tears but was not satisfied.The planned explant was for an exchange with a standard iol.No further information was provided.
 
Additional Manufacturer Narrative
Additional information received reported the patient¿s operative eye was the right eye (od).The planned explant was postponed due to the patient postponing the procedure and then cancelling the day before procedure was to take place.The physician¿s name is dr.(b)(6).Based on the additional information received the following fields have been updated accordingly: initial reporter name: dr.(b)(6).Health professional: yes occupation: physician.All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the product was not returned to the manufacturing site as it remains implanted.Therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing records review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no similar complaints have been received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7043130
Report Number9614546-2017-01120
Device Sequence Number2144169
Product Code POE
UDI-Device Identifier05050474605213
UDI-Public(01)05050474605213(17)220420
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/20/2022
Device Model NumberZXT150
Device Catalogue NumberZXT150U205
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/20/2017
Supplement Date Received by Manufacturer01/25/2018
02/26/2018
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date02/21/2018
03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;